• question-icon

    What causes tingling sensation in the feet along with severe fatigue?

default
Posted on Mon, 17 Jul 2017 in Hypertension and Heart Disease
Question: MY KNEES, CALVES AND LEGS ARE WEAK AND FATIGUED. i CAN WALK ONLY A LIMITED ABOUT OF TIME (ONE HOUR) AND MY LEGS GET VERY WEAK AND FATIGUED i GET TIRED EVERY NITE ABOUT 8 O CLOCK BUT THEN WAKE UP IN ABOUT 2 HOURS AND CANT SLEEP. MY EYES HAVE BEEN DRY ESPEICALLY AT NITE. I DO GET A TINGLING SENSATION AT TIMES IN MY FEET, MY PRESCRIBED MEDICATION IS 12.5 MG CARVEDILOL. iS THERE A SUBSTITUE FOR THIS MEDICATION I ALSO AM PRESCRIBED 5 MG AMLODIINE BESYLATE i ALSO AM ALLERGIC TO STATIN MEDICATION XXXXXXX TRINKA 623-853-2525
doctor
Answered by Dr. Ilir Sharka 2 hours later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Dear XXXXXXX

I understand your concern, and would explain that chronic fatigue is a common adverse effect of carvedilol, as well as of all beta-blockers.

Did these symptoms start after starting taking carvedilol? What is your actual mean heart rate?

Before concluding that all your complaints are related to carvedilol adverse effects, it is necessary investigate for other possible underlying causes (probably metabolic disorders).

For this reason, I would recommend consulting with your attending physician for a careful physical exam and some tests:

- a chest X ray study
- a resting ECG
- complete blood count for anemia
- thyroid hormone levels for thyroid dysfunction
- cortisol plasma levels for adrenal gland dysfunction
- blood electrolytes for possible imbalance
- ESR and PCR for chronic inflammation
- kidney and liver function tests.

If all these tests results normal, and your complaints have started after starting carvedilol, you should consider stopping it or switching to another drug.

If you have started this drug for increased heart rate or palpitations, another treatment options would be verapamil or diltiazem.

You should discuss with your doctor on the above issues.

Hope you will find this answer helpful!

Wishing good health,

Dr. Iliri


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7395 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Tingling sensation

doctor1 MD

When I woke up this morning, my left eye was blood shot, as if a vessel had broken. I have no pain, but I do have a slight tingling sensation ....

doctor1 MD

For about 3-4 weeks I get a sharp pain in my left shin (beside the bone), mostly when I stand up after sitting. Sometimes the pain shoots up the...

doctor1 MD

I have been having tingling sensation on my right shoulder. Only about four-five times a day. This has been going on for five days. Only lasts for...

doctor1 MD

I have a dear friend whom woke up one morning with a blackened/ red eye lid. There was a slight swelling but no tingle sensation/ numbness. The...

doctor1 MD

Doctor, I am an 18 year old male, I recently came back from a week in Cuba, and about halfway during my stay I started getting minor mouth sores...

Get personalised answers from verified doctor in minutes across 80+ specialties

198 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ilir Sharka
  • Q - What do the following stress tests, echo and holter monitor test result...

  • Q - Suggest alternative treatment for congestive heart failure

  • Q - Suggest treatment for hypertension and GERD

  • Q - Suggest treatment for high BP and tingling in arms

  • Q - What causes sharp pain in chest area relieved by burping?

  • Q - Suggest treatment for afib, severe sleep apnea and high heart rate?

  • Q - What causes shortness of breath with normal chest X-ray?

  • Q - What causes severe pain in my calf muscle in Tietze syndrome?

  • Q - What causes altered sense of smell when diagnosed with sinus tachycardia?

  • Q - Does page syndrome increase the risk of heart attack?

backtotop2